Alert archive / Georgia / Winter Storm Warnings in 2013
Winter Storm Warning 3, NWS Atlanta, GA
NWS Atlanta, GA issued this winter storm warning at Feb 2, 2013, 2:55 PM EST for 7 counties in Georgia. It took effect at Feb 2, 2013, 3:38 PM EST. It was in force for 18 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 2, 2013, 2:55 PM EST (19:55 UTC)
- In effect from
- Feb 2, 2013, 3:38 PM EST
- Expired
- Feb 3, 2013, 10:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Atlanta, GA
Counties Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 160 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 2, 6:15 PM EST | SNOW 2 | Ellijay, GA | EMERGENCY MANAGER REPORTS 2 INCHES OF SNOW IN ELLIJAY. WET AND SLUSHY ROADS BEGINNING TO FREEZE. |
| Feb 2, 6:15 PM EST | SNOW 5 | 8 N Ellijay, GA | EMERGENCY MANAGER REPORTS 4-5 INCHES OF SNOW IN NORTHERN GILMER COUNTY. SLUSHY ROADS STARTING TO FREEZE. |
| Feb 2, 7:11 PM EST | SNOW 4 | 5 N Blairsville, GA | PUBLIC RELAYED A REPORT OF 4 INCHES OF SNOW ON THE GROUND NORTH OF BLAIRSVILLE. REPORTING ONLY LIGHT FLAKES AT THE CURRENT TIME. |
| Feb 2, 8:05 PM EST | SNOW 3.5 | 3 Nnw Low Gap Shelter, GA | SNOW SPOTTER RELAYED A REPORT OF 3.5 INCHES AT THEIR LOCATION. STARTED AS SNOW AT 1...THEN CHANGED TO RAIN AND THEN BACK TO SNOW. |
| Feb 3, 12:00 AM EST | HEAVY SNOW 3 | Fort Mountain State Par, GA | THE MURRAY COUNTY 911 CENTER REPORTED 2 TO 3 INCHES AT FORT MOUNTAIN. MOST OF THE REST OF THE COUNTY RECEIVED LESS THAN AN INCH. AS OF SUNDAY MORNING...THE MAIN ROADS ARE CLEAR AND FORT MOUNTAIN STATE PARK IS OPEN. |
| Feb 3, 12:00 AM EST | HEAVY SNOW 4 | Ellijay, GA | THE GILMER COUNTY 911 CENTER REPORTED WIDESPREAD 3 TO 4 INCHES OF SNOW ACROSS THE NORTH AND EAST PORTIONSO F THE COUNTIES. AS OF SUNDAY MORNING...THE MAIN ROADS ARE IN GOOD SHAPE...BUT MANY OF THE SIDE ROADS STILL HAVE SLUSH AND ICE. |
| Feb 3, 12:00 AM EST | HEAVY SNOW 5 | Blairsville, GA | THE UNION COUNTY 911 CENTER REPORTED WIDESPREAD 4-5 INCHES ACROSS THE COUNTY. SEVERAL ROADS ARE STILL SLICK AS OF SUNDAY MORNING. |
| Feb 3, 12:00 AM EST | HEAVY SNOW 5 | Blue Ridge, GA | THE FANNIN COUNTY 911 CENTER REPORTED WIDESPREAD 3 TO 5 INCHES OF SNOW ACROSS THE COUNTY. ROADS ARE IN PRETTY GOOD SHAPE AS OF SUNDAY MORNING. |
| Feb 3, 12:00 AM EST | HEAVY SNOW 5 | Camp Merrill, GA | THE LUMPKIN COUNTY 911 CENTER REPORTED WIDESPREAD 3 TO 4 INCHES ACROSS THE NORTHERN HALF OF THE COUNTY...WITH UP TO 5 INCHES AT THE HIGHEST ELEVATIONS. AS OF SUNDAY MORNING...THERE IS STILL ICE ON ROADS AT HIGHER ELEVATIONS BUT OTHERWISE MOST ROADS ARE IN GOOD |
| Feb 3, 12:00 AM EST | HEAVY SNOW 5 | Helen, GA | THE WHITE COUNTY EMERGENCY MANAGER REPOPRTED WIDESPREAD 3 TO 4 INCHES ACROSS THE COUNTY...2 TO 3 FURTHER SOUTH...WITH UP TO 5 INCHES AT THE HIGHEST ELEVATIONS. AS OF SUNDAY MORNING...MOST ROADS ARE CLEAR AND OPEN...BUT RICHARD RUSSELL PARKWAY IS CLOSED. |
| Feb 3, 12:00 AM EST | HEAVY SNOW 5 | Hiawassee, GA | THE TOWNS COUNTY 911 CENTER REPORTED WIDESPREAD 4-5 INCHES OF SNOW FELL ON SATURDAY. MAIN ROADS ARE MOSTLY CLEAR AS OF SUNDAY MORNING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2708 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
652 WWUS42 KFFC 021955 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 255 PM EST SAT FEB 2 2013 GAZ005>009-015-016-030400- /O.UPG.KFFC.WW.Y.0003.000000T0000Z-130203T0500Z/ /O.NEW.KFFC.WS.W.0003.130202T1955Z-130203T0500Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 255 PM EST SAT FEB 2 2013 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER STORM WARNING FOR PORTIONS OF THE NORTHEAST GEORGIA MOUNTAINS...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...MURRAY...FANNIN...GILMER...UNION AND TOWNS COUNTIES. * HAZARD TYPES...SNOW...POSSIBLY MIXED WITH SLEET. * ACCUMULATIONS...2 TO 3 INCHES OF SNOW...WITH ISOLATED AMOUNTS UP TO 4 INCHES. * TIMING...UNTIL MIDNIGHT TONIGHT. * IMPACTS...SNOW ACCUMULATING ON ROADWAYS WILL MAKE TRAVEL DANGEROUS. * WINDS...SOUTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ GAZ001>004-030000- /O.CON.KFFC.WW.Y.0003.000000T0000Z-130203T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD- 255 PM EST SAT FEB 2 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * LOCATIONS...DADE...WALKER...CATOOSA AND WHITFIELD COUNTIES * HAZARD TYPES...A MIXTURE OF SLEET AND SNOW AT THE HIGHER ELEVATIONS. * ACCUMULATIONS...UP TO 1 INCH OF SNOW. * TIMING...UNTIL 7 PM EST THIS EVENING. * IMPACTS...PRIMARILY TRAVEL DIFFICULTIES. * TEMPERATURES...IN THE LOWER 40S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
554 WWUS42 KFFC 022044 CCA WSWFFC URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 338 PM EST SAT FEB 2 2013 GAZ005>009-015-016-030500- /O.UPG.KFFC.WW.Y.0003.000000T0000Z-130203T0500Z/ /O.COR.KFFC.WS.W.0003.130202T2038Z-130203T0500Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 338 PM EST SAT FEB 2 2013 ...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER STORM WARNING FOR PORTIONS OF THE NORTHEAST GEORGIA MOUNTAINS...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * LOCATIONS...MURRAY...FANNIN...GILMER...UNION...TOWNS... LUMPKIN...AND WHITE COUNTIES. * HAZARD TYPES...SNOW...POSSIBLY MIXED WITH SLEET. * ACCUMULATIONS...2 TO 3 INCHES OF SNOW...WITH ISOLATED AMOUNTS UP TO 4 INCHES. * TIMING...UNTIL MIDNIGHT TONIGHT. * IMPACTS...SNOW ACCUMULATING ON ROADWAYS WILL MAKE TRAVEL DANGEROUS. * WINDS...SOUTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ GAZ001>004-030000- /O.CON.KFFC.WW.Y.0003.000000T0000Z-130203T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD- 338 PM EST SAT FEB 2 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * LOCATIONS...DADE...WALKER...CATOOSA AND WHITFIELD COUNTIES * HAZARD TYPES...A MIXTURE OF SLEET AND SNOW AT THE HIGHER ELEVATIONS. * ACCUMULATIONS...UP TO 1 INCH OF SNOW. * TIMING...UNTIL 7 PM EST THIS EVENING. * IMPACTS...PRIMARILY TRAVEL DIFFICULTIES. * TEMPERATURES...IN THE LOWER 40S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
630 WWUS42 KFFC 022147 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 447 PM EST SAT FEB 2 2013 GAZ005>009-015-016-030600- /O.EXT.KFFC.WS.W.0003.000000T0000Z-130203T1500Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 447 PM EST SAT FEB 2 2013 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM EST SUNDAY... * LOCATIONS...THE NORTHEAST GEORGIA MOUNTAINS. * HAZARD TYPES...SNOW...POSSIBLY MIXED WITH SLEET. * ACCUMULATIONS...3 TO 5 INCHES...WITH ISOLATED AMOUNTS UP TO 6 INCHES. THE HIGHEST AMOUNTS WILL BE AT ELEVATIONS ABOVE 2500 FEET. * TIMING...MODERATE TO HEAVY SNOW THROUGH MIDNIGHT...WITH LIGHT SNOW LASTING THROUGH 10 AM SUNDAY MORNING. * IMPACTS...SNOW ACCUMULATING ON ROADWAYS WILL MAKE TRAVEL DANGEROUS. BLACK ICE WILL CONTRIBUTE TO TRAVEL PROBLEMS THROUGH SUNDAY MORNING. * WINDS...NORTHWEST UP TO 5 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...JUST BELOW FREEZING THIS EVENING...DROPPING TO THE MID AND UPPER 20S OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ GAZ011>014-019>024-030600- /O.EXB.KFFC.WW.Y.0003.000000T0000Z-130203T1500Z/ CHATTOOGA-GORDON-PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH- HALL-BANKS- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE 447 PM EST SAT FEB 2 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR PORTIONS OF NORTH GEORGIA...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. * LOCATIONS...PORTIONS OF NORTH GEORGIA...NORTH OF A LINE FROM ROME TO GAINESVILLE. * HAZARD TYPES...SNOW...POSSIBLY MIXED WITH SLEET. * ACCUMULATIONS...UP TO 1 INCH OF SNOW...WITH THE HIGHEST AMOUNTS AT HIGHER ELEVATIONS. * TIMING...LIGHT SNOW THROUGH MIDNIGHT...WITH BLACK ICE POSSIBLE THROUGH 10 AM SUNDAY MORNING. * IMPACTS...LIGHT SNOW MAY CAUSE TRAVEL DIFFICULTIES TONIGHT. AFTER THE SNOW ENDS...BLACK ICE MAY FORM CREATING ADDITIONAL TRAVEL PROBLEMS THROUGH SUNDAY MORNING. * WINDS...WEST UP TO 5 MPH. * TEMPERATURES...IN THE MID TO UPPER 30S THIS EVENING...DROPPING TO AROUND FREEZING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ GAZ001>004-030600- /O.EXT.KFFC.WW.Y.0003.000000T0000Z-130203T1500Z/ DADE-WALKER-CATOOSA-WHITFIELD- 447 PM EST SAT FEB 2 2013 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM EST SUNDAY... * LOCATIONS...DADE...WALKER...CATOOSA...AND WHITFIELD COUNTIES. * HAZARD TYPES...SNOW...POSSIBLY MIXED WITH SLEET. * ACCUMULATIONS...GENERALLY LESS THAN 2 INCHES OF SNOW...WITH THE HIGHEST AMOUNTS AT HIGHER ELEVATIONS. * TIMING...LIGHT SNOW THROUGH MIDNIGHT...WITH BLACK ICE POSSIBLE THROUGH 10 AM SUNDAY MORNING. * IMPACTS...LIGHT SNOW MAY CAUSE TRAVEL DIFFICULTIES TONIGHT. AFTER THE SNOW ENDS...BLACK ICE MAY FORM CREATING ADDITIONAL TRAVEL PROBLEMS THROUGH SUNDAY MORNING. * WINDS...WEST UP TO 5 MPH. * TEMPERATURES...IN THE UPPER 30S TO NEAR 40 THIS EVENING...DROPPING TO AROUND FREEZING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
275 WWUS42 KFFC 030322 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1022 PM EST SAT FEB 2 2013 GAZ005>009-015-016-031130- /O.CON.KFFC.WS.W.0003.000000T0000Z-130203T1500Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 1022 PM EST SAT FEB 2 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * LOCATIONS...THE NORTHEAST GEORGIA MOUNTAINS. * HAZARD TYPES...SNOW...ICY ROADS. * ACCUMULATIONS...NO SIGNIFICANT ADDITIONAL ACCUMULATIONS. 3 TO 5 INCHES...WITH ISOLATED AMOUNTS UP TO 6 INCHES FELL EARLIER. WET AND SLUSHY ROADS WILL CONTINUE TO FREEZE THROUGH EARLY SUNDAY MORNING. * TIMING...SNOW FLURRIES AND ICY ROADS LASTING THROUGH 10 AM SUNDAY MORNING. * IMPACTS...FREEZING SLUSH ON ROADWAYS WILL MAKE TRAVEL DANGEROUS. FROZEN SLUSH AND BLACK ICE WILL CONTRIBUTE TO TRAVEL PROBLEMS THROUGH SUNDAY MORNING. * WINDS...NORTHWEST UP TO 5 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...AROUND FREEZING THIS EVENING...DROPPING TO THE MID AND UPPER 20S OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINTER STORM WARNING IS CONTINUED FOR LINGERING ICY ROAD CONDITIONS THROUGH SUNDAY MORNING. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ GAZ001>004-011>014-019>024-031130- /O.CON.KFFC.WW.Y.0003.000000T0000Z-130203T1500Z/ DADE-WALKER-CATOOSA-WHITFIELD-CHATTOOGA-GORDON-PICKENS-DAWSON- FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE 1022 PM EST SAT FEB 2 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * LOCATIONS...DADE...WALKER...CATOOSA...AND WHITFIELD COUNTIES. * HAZARD TYPES...SNOW...ICY ROADS. * ACCUMULATIONS...NO ADDITIONAL ACCUMULATIONS ARE EXPECTED. GENERALLY AN INCH OR LESS OF SNOW FELL EARLIER TODAY. WET ROADS WILL CONTINUE TO FREEZE THROUGH EARLY SUNDAY MORNING. * TIMING...SNOW FLURRIES AND ICY ROADS LASTING THROUGH 10 AM SUNDAY MORNING. * IMPACTS...FREEZING WATER ON ROADWAYS WILL MAKE TRAVEL DANGEROUS. BLACK ICE WILL CONTRIBUTE TO TRAVEL PROBLEMS THROUGH SUNDAY MORNING. * WINDS...WEST UP TO 5 MPH. * TEMPERATURES...IN THE LOW TO UPPER 30S THIS EVENING...DROPPING TO AROUND 30 DEGREES TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINTER WEATHER ADVISORY IS CONTINUED FOR LINGERING ICY ROAD CONDITIONS THROUGH SUNDAY MORNING. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
106 WWUS42 KFFC 031224 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 724 AM EST SUN FEB 3 2013 GAZ005>009-015-016-031500- /O.CON.KFFC.WS.W.0003.000000T0000Z-130203T1500Z/ MURRAY-FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND 724 AM EST SUN FEB 3 2013 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...MURRAY...FANNIN...GILMER...UNION...TOWNS...LUMPKIN AND WHITE COUNTIES. * HAZARD TYPES...SNOW AND ICY ROADS. * ACCUMULATIONS...ADDITIONAL ACCUMULATIONS UP TO 1 INCH. * TIMING...UNTIL 10 AM THIS MORNING. * IMPACTS...HAZARDOUS ROADS CONDITIONS. * TEMPERATURES...UPPER 20S AND LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINTER STORM WARNING IS CONTINUED FOR LINGERING SNOW AND HAZARDOUS ROAD CONDITIONS THIS MORNING. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ GAZ001>004-011>014-019>024-031500- /O.CON.KFFC.WW.Y.0003.000000T0000Z-130203T1500Z/ DADE-WALKER-CATOOSA-WHITFIELD-CHATTOOGA-GORDON-PICKENS-DAWSON- FLOYD-BARTOW-CHEROKEE-FORSYTH-HALL-BANKS- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE... GAINESVILLE 724 AM EST SUN FEB 3 2013 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...DADE...WALKER...CATOOSA...WHITFIELD...CHATTOOGA...GORDON... FLOYD...BARTOW...CHEROKEE...FORSYTH...HALL AND BANKS. * HAZARD TYPES...LINGERING LIGHT SNOW AND ICY ROADS. * ACCUMULATIONS....ADDITIONAL ACCUMULATIONS 1/2 INCH OR LESS. * TIMING...UNTIL 10 AM THIS MORNING. * IMPACTS...HAZARDOUS ROAD CONDITIONS. * TEMPERATURES...UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE WINTER WEATHER ADVISORY IS CONTINUED FOR LINGERING LIGHT SNOW AND HAZARDOUS ROAD CONDITIONS THIS MORNING. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this winter storm warning went out at Feb 2, 12:34 PM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Feb 2, 12:34 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1234 PM EST SAT FEB 2 2013 .UPDATE... /ISSUED AT 1017 AM EST SAT FEB 2 2013/ THE AREA OF SNOW AND SLEET OVER NORTHERN ALABAMA HAS BEEN MAKING GOOD PROGRESS. WITH TEMPERATURES STILL IN THE MID 20S ON THE RIDGE LINES IN NORTHWEST GA...WILL NEED TO ADD A WINTER WEATHER ADVISORY. THIS IS MAINLY FOR THE HIGHER ELEVATIONS WHERE TEMPERATURES WILL RISE ONLY INTO THE LOWER 30S. THE VALLEYS WILL LIKELY SEE A MIX OF RAIN/SLEET/SNOW WITH LITTLE ACCUMULATION AS TEMPERATURES SHOULD RISE INTO THE UPPER 30S AND 40S. 17 && .SHORT TERM /TODAY THROUGH SUNDAY NIGHT/... /ISSUED AT 407 AM EST SAT FEB 2 2013/ BOTH MODELS...THE NAM AND GFS ROTATE MOISTURE THROUGH THE AREA. HOWEVER...THE NAM HAS A MORE SHALLOW MOISTURE FIELD AND PUSHES IT THROUGH THE AREA MUCH QUICKER THAN DOES THE GFS. BY 18Z SUNDAY...THE NAM ALREADY HAS THE DRIER AIR IN PLACE. ON THE OTHER HAND...THE GFS HAS TWO BOUNDARIES TO MOVE THROUGH. THE FIRST BOUNDARY PUSHES THROUGH THIS AFTERNOON...GIVING US OUR FIRST SHOT OF PRECIP...WHICH IS EXPECTED TO BE MAINLY LIQUID...BUT A MIXTURE IS POSSIBLE OVER THE NORTHERN MOUNTAINS. THEN AS THE SECOND BOUNDARY MAKES IT WAY THROUGH OVERNIGHT...THE BETTER CHANCE OF SNOW OCCURS OVER THE NORTH AND MOUNTAINOUS SECTIONS. THE GFS ALSO HAS THE CLOUD COVER LINGERING MUCH LONGER...CLOUDS TO THE NORTH AND CLOUDS TO THE SOUTH...BUT A RIDGE OF HIGH PRESSURE OVER THE LOWER MISSISSIPPI VALLEY HAS DRIER AIR NOSING INTO WEST CENTRAL GEORGIA SUNDAY NIGHT. AS THESE BOUNDARIES MOVE THROUGH THE AREA...WINDS WILL GO FROM NORTHWEST AROUND THE DIAL BACK TO NORTHWEST AGAIN SUNDAY NIGHT. 37 .LONG TERM /MONDAY THROUGH FRIDAY/... /ISSUED AT 407 AM EST SAT FEB 2 2013/ LARGE BROAD UPPER LEVEL TROUGH CONTINUES IN THE EAST THROUGH THE LONG TERM. THIS UPPER TROUGH KEEPS GA IN NEAR ZONAL WEST TO NORTHWESTERLY FLOW WITH SEVERAL SHORT WAVES MOVING ACROSS THE AREA. THE FIRST ONE MOVES THROUGH TUESDAY WITH THE SECOND MOVING THROUGH THURSDAY INTO FRIDAY. FOR NOW THERE IS VERY LITTLE INSTABILITY WITH THESE TWO SYSTEM SO WILL CONTINUE WITH A CHANCE TO SLIGHT CHANCE OF RAIN FOR NOW. THE ONE MOVING THROUGH TUESDAY MAY DROP A BIT OF SNOW ACROSS THE NORTH GA MOUNTAINS TUESDAY NIGHT BUT ONLY EXPECTING A DUSTING IF ANYTHING AT ALL. TEMPS IN THE EXTENDED APPEAR TO BE NEAR SEASONAL NORMS. 01 && .AVIATION... 18Z UPDATE... VFR CONDITIONS THROUGH THE FORECAST ALL SITES. SYSTEM MOVING THROUGH NORTH GEORGIA WILL BRING MID LEVEL CLOUDS TO THE FORECAST AREA THIS AFTERNOON. CIGS WILL DROP TO 4000 TO 5000 FT THIS EVENING AS MOISTURE AT 850 MB SPREADS ACROSS THE REGION. THIS WILL EXIT LATE TONIGHT. SKIES WILL GO CLEAR AND REMAIN THAT WAY THROUGH SUNDAY. WINDS HAVE SHIFTED TO THE SOUTHWEST AND WILL REMAIN ON THE WEST SIDE. SPEEDS WILL REMAIN BELOW 10 KTS THIS AFTERNOON MOST AREAS. EXPECT WINDS TO INCREASE TO 15KT GUSTING TO 25KTS BY 15Z SUN. //ATL CONFIDENCE...18Z UPDATE... HIGH ON ALL ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 50 33 52 29 / 20 30 0 0 ATLANTA 51 35 53 31 / 20 20 0 0 BLAIRSVILLE 42 31 44 23 / 50 50 10 0 CARTERSVILLE 50 31 51 26 / 30 40 0 0 COLUMBUS 58 39 59 35 / 5 10 0 0 GAINESVILLE 46 33 50 29 / 40 40 0 0 MACON 55 35 60 32 / 5 10 0 0 ROME 48 31 50 26 / 40 40 0 0 PEACHTREE CITY 52 32 55 27 / 20 20 0 0 VIDALIA 61 37 60 36 / 5 5 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES: CATOOSA...DADE...WALKER...WHITFIELD. WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR THE FOLLOWING ZONES: FANNIN...GILMER...MURRAY...TOWNS...UNION. &&
Hazardous weather outlook, Feb 2, 12:34 PM EST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1234 PM EST SAT FEB 2 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031745- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1234 PM EST SAT FEB 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... MIX OF SNOW AND SLEET FOR PORTIONS OF FAR NORTH GEORGIA BECOMING MIX OF RAIN...SNOW...AND SLEET THIS AFTERNOON...THEN BACK TO SNOW THIS EVENING. HIGH FIRE DANGER CONDITIONS ARE EXPECTED FOR PORTIONS OF CENTRAL GEORGIA THIS AFTERNOON INTO EARLY EVENING DUE TO THE COMBINATION OF DRY FUELS AND RELATIVE HUMIDITY OF LESS THAN 25 PERCENT. WINDS WILL BE SOUTHWEST AT 10-15 MPH. DISCUSSION... THERE IS A CHANCE OF LIGHT SNOW AND SNOW MIXED WITH SLEET OR RAIN TODAY AND TONIGHT ACROSS PARTS OF NORTH GEORGIA. PRECIPITATION WILL START AS MOSTLY SNOW AND SLEET ACROSS THE FAR NORTH... BECOMING MAINLY RAIN LATER THIS AFTERNOON BEFORE MIXING WITH OR CHANGING TO SNOW ONCE AGAIN AS WE HEAD INTO THE EVENING. THE HIGHER ELEVATIONS COULD SEE A MIX OF SNOW...SLEET...AND RAIN INCLUDING THE AFTERNOON PERIOD. THE PRECIPITATION TOTALS ARE EXPECTED TO BE LIGHT WITH MOST AREAS SEEING NO ACCUMULATIONS. A DUSTING OF AROUND A QUARTER OF AN INCH OF SNOW IS POSSIBLE ACROSS THE FAR NORTH WITH AROUND AN INCH POSSIBLE IN HIGHER ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS BEFORE THE SNOW ENDS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A COUPLE OF WEAK UPPER LEVEL DISTURBANCE WILL BRING MAINLY SHOWERS TO THE AREA ON TUESDAY AND AGAIN ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF WINTER WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Feb 2, 1:51 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
151 PM EST SAT FEB 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM SNOW CHERRY LOG 34.79N 84.39W
02/02/2013 E2.0 INCH GILMER GA PUBLIC
UP TO 2 INCHES SNOW ACCUMULATION SO FAR.
&&
ABAKERLocal storm report, Feb 2, 2:10 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
210 PM EST SAT FEB 02 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0209 PM SNOW 2 N BLAIRSVILLE 34.90N 83.96W
02/02/2013 E1.5 INCH UNION GA PUBLIC
PUBLIC RELAYED A REPORT OF 1.5 INCHES OF SNOW JUST NORTH
OF BLAIRSVILLE. CALLER REPORTED THAT THE SNOW WAS
CHANGING OVER TO RAIN AND SLEET.
&&
AGIBBSThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 4:23 PM EST | River Flood Warning | FFC | Floyd | 67 hr |
Nearby
Winter Storm Warnings in Georgia, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.